Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Are there side effects or chances of pancreas damage after taking 'Gems forte' and 'Galvus' for deiabetes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1766 Questions
I am a diabetic patient taking medicine 1 tab twice daily (Gems forte 2) and 1 twice daily (galvus50). Two months ago my sugar label was around 300 plus in op but now it has come down to 120. Should I continue with the same medicine or change. Is there any side effect or chances of damaging pancreas. Please advice XXXX
Posted Wed, 22 Jan 2014 in Diabetes
Answered by Dr. T Shobha Deepak 51 minutes later
Brief Answer: Will not damage pancreas Detailed Answer: Namasthe Welcome to Healthcare-Magic Greetings of the day Dear XXXX Both the drugs stimulate pancreas and cause release of insulin. It acts on insulin receptor and causes release of insulin. There are used in Type 2 Diabetes Mellitus. As there has been good improvement in sugar level in your case on medication which is really good indeed. These drugs stimulate pancreas but do not damage the pancreas. So continue use of the same drug. Also get regular fasting and post prandial blood sugar estimation done to know whether it's controlled. Also get Glycosylated Hemoglobin level done every 3 months which depicts the sugar control in preceding 3 months. Rest be assured everything is alright I hope it helped In case you require any further assistance, will be glad to assist you. Take care Best Regards Dr T Shobha Deepak MBBS, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor